MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1883519HR
Medical Device Problem Codes Vibration (1674); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that during a routine sinus surgery procedure, the inner portion of the blade has become loose and spins on its own without turning the blade.The procedure was completed with backup device.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Corrected from medtronic xomed inc.To medtronic puerto rico operations co.Analysis found that the inner assembly would spin, and middle would index freely by hand with no unusual resistance.There was no damage to the tip.When viewed under magnification, there was damage to the hubs that is consistent with improper or difficulty loading the device into the handpiece: locking area deformation caused by the back side of the front collet of the handpiece; and deformation of the proximal inner hub chevrons caused by the handpiece drive mechanism.The user¿s guide has detailed instructions for properly loading a bur/blade into the handpiece.There were no loose components.Even with the deformation of the hubs, functionally the device loaded securely into a handpiece, ran at the maximum recommended speed of 3,000 rpm in oscillate mode/direction, and cut saw bone with no issues.There was no allegation of a defect prior to use.A review of the xpi did not indicate any evidence to point to improper manufacturing and there are checks for damage throughout the process.A bur or blade that is not properly loaded would result in improper support from the handpiece, engagement with the suction seal, drive, and locking mechanism.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos,pr FL 00777
MDR Report Key8730531
Report Number1045254-2019-00308
Device Sequence Number16583508
Product Code EQJ
UDI-Device Identifier00885074080659
UDI-Public00885074080659
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1883519HR
Device Catalogue Number1883519HR
Device Lot NumberHG2ZX73
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1